Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are my vivid dreams health related?
Jan 16, 2008

Hi! I've been having very vivid dreams since about a month after starting meds. I've been on Reyataz/Norvir/Trudada or Epzicom (one of which is a placebo) for about 7 months. I had only 30 t-cells before treatment, viral load was 500K and now as of October 07 I have 208 t-cells and I am undetectable.

I remember being quite a dreamer (while sleeping:) back several years ago, probably before my infection got so advanced. Then there was a few years where I didn't seem to dream at all or at least I did not remember dreaming upon awakening. Then I started treatment and (as mentioned) started having very intense dreams nightly. I realize the meds I am taking are not associated with the "Sustiva-type" dreaming side effects so I was wondering if this could be an effect of my immune system and general overall health improving? I guessed it was because I was returning more to "normal" the way I was prior to HIV infection? I don't drink alcohol or take any substances other than caffeine,eat a balanced diet (40-30-30) and get at least 8 hours of sleep per night.

I don't mind the dreams, even the horrific ones, in fact I find them entertaining (silly I know) and I still feel rested when I wake up in the morning so it's not a problem for me. Just curious!

Your professional input would be greatly appreciated! Thanks!

Response from Dr. Henry

As you note generally dream/sleep issues due to HIV treatment relate to use of efavirenz (Sustiva/Stocrine). The rate of dream/sleep problems linked to either boosted atazanavir or the NRTI combinations of Truvada or Epzicome is low (< 5%). I have had scores of patients on those regimens and have not noted any increase of dream intensity reported by patients. There may be individual susceptbilities to that effect not well captured in either studies or any physician's own experience. If any reader knows of a reference on the subject or has had a similar experience please post. KH



Previous
switching to atripla > worried
Next
Just an update

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement